MAUDE Adverse Event Report: COVIDIEN SURGICAL ENDO GIA; STAPLE, IMPLANTABLE

COVIDIEN SURGICAL ENDO GIA; STAPLE, IMPLANTABLE
Model Number EGIA45CTAVM
Medical Device Problem Codes Detachment of Device or Device Component (2907); Human-Device Interface Problem (2949)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/18/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a laparoscopic lobectomy, the reload experienced component detachment, specifically the black component at the connection point with the handle, and there was a problem unloading the device.It was also reported that a device component broke off, but the component did not fall into the patient cavity.The issue occurred during the step when the reload was being replaced.The device was replaced to complete the procedure.No patient complications have been reported as a result of this event.
 
Additional Manufacturer Narrative
D10 concomitant product: unknown endo gi, unknown endo gia instrument (lot#unknown).Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that during a laparoscopic lobectomy, the reload experienced component detachment, specifically the black component at the connection point with the handle, and there was a problem unloading the device.It was also reported that a device componentbroke off, but the component did not fall into the patient cavity.The issue occurred during the step when the reload was being replaced.The reload was replaced, and the same handle was used to complete the procedure.No patient complications have been reported as a result of this event.
 
Additional Manufacturer Narrative
Additional information: b5, g3.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Additional information: d9, g3, h3, h6 h3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.Visual inspection noted that the reload was fully fired complement of staples.The lock ring was observed to be broken.The broken piece of lock ring was returned.The reload was able to be loaded into a representative instrument (0804).The reload was applied to test media, all staples were placed, and test media was cleanly transected.The reload interlock was tested and found to function properly.It was reported that component disengaged and difficult to unload.The reported issue was not used as intended.The product analysis noted evidence that the device was not used as intended.Replication of the damaged reload lock ring may occur due to improper orientation of the lock ring or over-flexure of the reload while attached to the instrument, over-torquing during unloading, or if an attempt is made to unload the reload without using the release button.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.The instructions included with this device provide the following guidance: depending upon the stapler handle used, also refer to the applicable instructions for use for the universal stapler, endo universal staplers, endo ultra universal staplers and powered stapler handles used with endo adapters for specific indications, contraindications, warnings, precautions, and operating instructions.To load the endo ultra universal short, endo ultra universal or endo ultra universal xl stapler with the appropriate reload; insert the pin located at the distal end of the instrument shaft into the reload.Ensure that the load alignment indicator on the reload aligns with the load alignment indicator on the shaft.Push the reload in and twist clockwise 45° relative to the instrument, so that the reload will lock into place and an audible click is heard.When the reload is loaded properly into the stapler the blue unload button underneath the shaft is seated in place without showing any red coloration underneath.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
ENDO GIA
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
COVIDIEN SURGICAL
60 middletown ave
north haven CT 06473
Manufacturer (Section G)
COVIDIEN SURGICAL
60 middletown ave
north haven CT 06473
Manufacturer Contact
mike bocchino
8200 coral sea st ne
mounds view, MN 55112-4391
8006464633
MDR Report Key24020896
Report Number1219930-2026-00161
Device Sequence Number21465617
Product Code GDW
UDI-Device Identifier10884523003208
UDI-Public(01)10884523003208(17)300228(10)N5C2003Y(20)02
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K111825
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/16/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberEGIA45CTAVM
Device Catalogue NumberEGIA45CTAVM
Device Lot NumberN5C2003Y
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/18/2025
Supplement Date Received by Manufacturer01/04/2026
03/12/2026
Initial Report FDA Received Date01/09/2026
Supplement Report FDA Received Date01/09/2026
03/16/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/14/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PLEASE SEE NOTE ON H11.
Patient SexUnknown